Bangkokbuddy

Q:

what do you do if you are prescribed to take insulin twice a day (40 breakfast 24 dinner), and then, during the treatment, your BG becomes normal? do you continue with the same dosage of insulin? I went from 552 to 131 in the span of 5 days.

Patty Bonsignore

A:

Your blood glucose levels have gone down well with your current dose of insulin, so there would be no reason to change your dose, unless you start having low blood glucose levels (less than 70). The fact that your numbers are coming down is a sign that the medication is working, which is excellent. For many, it takes a lot longer than 5 days for insulin to be effective, and that’s because we often start people on a low dose, and it takes many weeks to get it up to the correct dose. Over the next few weeks you will want to keep checking your blood glucose levels before meals and at bedtime. Write the numbers down and check in with your doctor. If all the numbers are looking improved and you are not having lows (less than 70) then most likely they will keep you on your current dose.

June 6, 2014 at 3:29 pm

1 reply

Jameelee31
Jameelee31 2017-12-20 23:07:47 -0600 Report

Hello, I'm 35 years old and I'm 5'8 135lbs..my mom's dad had and died from diabetes.. And for years now I've had issues with my bg being low.. I can always tell because I all of a sudden get very shaky, dizzy, hot, about pass out etc. Well lately it's worse, I feel like I can't catch my breath and like I'm going to pass out..i was tested at a Dr and she didn't tell me what my a1c was, she said I was OK but yet everytime I feel this way I have the nurse at my work test me, and it's anywhere from 50-56 and 30 minutes after eating some sweets and juice.. It is like 58-60.Ia that considered low? And if so why won't the Dr do anything? I feel SO awful after each time.. Takes me a good 12hrs before I feel normal. Should I see a different Dr? I bought a monitor and strips myself to start checking daily. Any advice would be great :)